MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS.BRAIDED PERIPHERIAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS.BRAIDED PERIPHERIAL CATHETER
Model Number 00884450042489
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an angiography post-bricker's procedure, neobladder procedure, the tip of the catheter detached within the neonatal patient.The physician had acquired vascular access and during catheter manipulations over the wire, the catheter tip detached.Several unsuccessful attempts to retrieve the foreign body from the patient had been tried.The decision was made to leave the foreign body within the patient until it could be surgically removed during a follow up surgery scheduled for the patient on a later date.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Corrective actions are in process.

Brand Name
IMPRESS.BRAIDED PERIPHERIAL CATHETER
Common Device Name
PERIPHERIAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston, tx
MDR Report Key9989049
Report Number3010665433-2020-00013
Device Sequence Number3675819
Product Code DQO
UDI-Device Identifier00884450042489
UDI-Public00884450042489
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Model Number00884450042489
Device Catalogue Number44038KA2
Device Lot NumberE1754103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;